Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Can you take Citalapram with Lofepramine in the short term?

User rating for this question
Very Good
Answered by

Practicing since : 2004
Answered : 1835 Questions
Can you take citalapram with lofepramine in the short term.. i.e. a changover from one to the other.
Posted Thu, 26 Apr 2012 in Anxiety and Stress
Answered by Dr. Ashish Mittal 16 minutes later

Thanks for your query.

Citalopram is selective serotonin reuptake inhibitor and lofepramine is tri-cyclic anti depressant. Both have different chemical structure but used commonly in the treatment of anxiety and depression.

When a doctor feels one drug is not suitable then he/she may start new medicine and it is usually done by tapering schedule (cross tapering). Here as the dose of new drug is gradually increased while the older medicine is reduced gradually. For some duration it is possible that doctor can give old medicine in previous doses with new medicine during this cross tapering.

So you can take citalapram with lofepramine for short term, if it is advised by your physician.

I hope this information has been both informative and helpful for you. Please accept this query if you do not have any further queries.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor